Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Feb 3, 2022, 1:17 PM CST for Perry County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2022, 1:17 PM CST (19:17 UTC)
- Expired
- Feb 3, 2022, 4:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, MS
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 1:20 PM CST | FLASH FLOOD | 3 E Runnelstown, MS | PERRY COUNTY EMA REPORTS THAT WATER COVERED THE ROAD FOR A BRIEF PERIOD OF TIME ON BUCK CREEK LOOP, WEST WINGATE ROAD, HENRY JAMES ROAD, AND CORINTH CHURCH ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
136
WGUS54 KMOB 031917
FFWMOB
MSC111-032215-
/O.NEW.KMOB.FF.W.0001.220203T1917Z-220203T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
117 PM CST Thu Feb 3 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Northern Perry County in southeastern Mississippi...
* Until 415 PM CST.
* At 117 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen over the past hour. Additional rainfall amounts of 1
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Richton, Beaumont, New Augusta, McSwain, Wingate, Hintonville,
Ferguson, Mahned, East Side, Good Hope, Indian Springs,
Belleville, Runnelstown, Corinth, Tallahala and Brewer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3119 8884 3109 8915 3143 8915 3143 8884
FLASH FLOOD...RADAR INDICATED
$$
JLHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 12:10 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 3, 12:10 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1210 PM CST Thu Feb 3 2022
.AVIATION /03.18Z Issuance/...LIFR to IFR conditions continue
through the day and into this evening, with occasional periods of
MVFR. Showers and thunderstorms will be moving east across the
region this afternoon and evening, with some severe. Strong gusty
winds and isolated tornadoes possible. Convection will begin to
tapper off west to east late tonight, but showery conditions
continue into the day on Friday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until noon CST Friday for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until noon CST Friday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.
Dense Fog Advisory until noon CST Friday for GMZ630>632-650.
Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Feb 3, 12:34 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1234 PM CST Thu Feb 3 2022
ALZ051-031915-
Choctaw AL-
1234 PM CST Thu Feb 3 2022
...A strong thunderstorm will impact portions of northern Choctaw
County through 115 PM CST...
At 1233 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Middleton, or 13 miles southeast of
Meridian, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northern Choctaw
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3229 8802 3227 8802
3226 8801 3224 8801 3214 8844 3231 8842
TIME...MOT...LOC 1833Z 251DEG 48KT 3221 8860
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, Feb 3, 1:11 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 PM CST Thu Feb 3 2022
ALZ051>053-MSZ067-076-032000-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
111 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of southern Choctaw,
Washington, northwestern Clarke, eastern Wayne and northeastern
Greene Counties through 200 PM CST...
At 111 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles northeast of
Waynesboro to 9 miles southwest of Silas to 5 miles northeast of
Buckatunna to 10 miles southwest of State Line. Movement was
northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Waynesboro, Butler, Chatom, Saint Stephens, Wagarville,
Leroy, Clara, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3210 8805 3209 8804 3206 8807 3207 8810
3205 8812 3202 8812 3199 8810 3201 8809
3199 8807 3199 8790 3142 8789 3120 8870
3166 8872 3187 8859 3189 8848 3197 8847
3206 8835 3213 8817
TIME...MOT...LOC 1911Z 233DEG 41KT 3171 8861 3171 8847 3157 8845 3138
8863
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:01 PM CST | Severe Thunderstorm Warning | MOB | Perry | 44 min |
| Feb 3, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 45 min |
| Feb 3, 12:50 PM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Feb 3, 1:11 PM CST | Special Weather Statement | MOB | Wayne | 49 min |
| Feb 3, 1:46 PM CST | Special Weather Statement | MOB | Stone | 44 min |
| Feb 3, 2:47 PM CST | Special Weather Statement | MOB | George, Greene | 43 min |
| Feb 3, 2:51 PM CST | Flash Flood Warning | MOB | Greene, Wayne | 3 hr |
| Feb 3, 3:00 PM CST | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| Feb 3, 3:00 PM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 45 min |
| Feb 3, 4:03 PM CST | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.